Subdiffusion with time-dependent coefficients: improved regularity and second-order time stepping

Bangti Jin, Buyang Li, Zhi Zhou

Research output: Journal article publicationJournal articleAcademic researchpeer-review

19 Citations (Scopus)


This article concerns second-order time discretization of subdiffusion equations with time-dependent diffusion coefficients. High-order differentiability and regularity estimates are established for subdiffusion equations with time-dependent coefficients. Using these regularity results and a perturbation argument of freezing the diffusion coefficient, we prove that the convolution quadrature generated by the second-order backward differentiation formula, with proper correction at the first time step, can achieve second-order convergence for both nonsmooth initial data and incompatible source term. Numerical experiments are consistent with the theoretical results.
Original languageEnglish
Pages (from-to)883–913
Number of pages31
JournalNumerische Mathematik
Issue number4
Publication statusE-pub ahead of print - 29 Jun 2020

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Subdiffusion with time-dependent coefficients: improved regularity and second-order time stepping'. Together they form a unique fingerprint.

Cite this